[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.112.69. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1993

Intravenous Epinephrine and Acute Macular Neuroretinopathy

Author Affiliations

Detroit, Mich; Bombay, India

Arch Ophthalmol. 1993;111(8):1026-1027. doi:10.1001/archopht.1993.01090080022009
Abstract

Acute macular neuroretinopathy is an entity that occurs predominantly in young women who present with either an acute loss of vision or paracentral scotomas. Fundus lesions consist of unilateral or bilateral reddishbrown wedge-shaped macular lesions pointing to the fovea. The lesions fade with time, but the scotomas persist. The abnormality is located deep in the neurosensory retina, possibly at the level of the photoreceptors. Sieving et al1 described decreased earlyreceptor-potential amplitudes in a patient with acute macular neuroretinopathy that implicated the outer segments of the photoreceptors as the site of the abnormalities. Although the cause of this condition is unknown, it has been associated with adverse reactions to sympathomimetics.2 Our case lends some insight into the acute changes that occur in acute macular neuroretinopathy as well as supporting the theory that sympathomimetic administration may be a causative factor.

Report of a Case.  An 18-year-old Asian-Indian male presented to

First Page Preview View Large
First page PDF preview
First page PDF preview
×